Alert archive / Nevada / Frost Advisories in 2012

Frost Advisory 2, NWS Elko, NV

September 12, 20126 counties in Nevada

NWS Elko, NV issued this frost advisory at Sep 12, 2012, 2:44 AM PDT for 6 counties in Nevada. It took effect at Sep 12, 2012, 11:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 2:44 AM PDT (09:44 UTC)
In effect from
Sep 12, 2012, 11:00 PM PDT
Expired
Sep 13, 2012, 9:00 AM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3855 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WWUS75 KLKN 120944
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
244 AM PDT WED SEP 12 2012

...FROST ADVISORY IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
EARLY THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY
WHICH IS IN EFFECT FROM WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

NVZ030-031-034>041-131600-
/O.NEW.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
244 AM PDT WED SEP 12 2012

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY.

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... 
  ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... 
  SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... 
  AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... 
  BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... 
  ELKO...SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... 
  DUCKWATER...CURRANT SUMMIT 

* DURATION: TEMPERATURES COULD DROP TO NEAR FREEZING BY LATE
  WEDNESDAY NIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER
  SUNRISE THURSDAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE
  PROTECTED OR BROUGHT INDOORS. ANY STANDING WATER...MAINLY IN
  NORTHERN NYE AND WHITE PINE COUNTIES...WILL FREEZE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
957 
WWUS75 KLKN 122106
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
206 PM PDT WED SEP 12 2012

...FROST ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH EARLY
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY
WHICH IS IN EFFECT FROM TONIGHT THROUGH THURSDAY MORNING.

NVZ030-031-034>041-130915-
/O.CON.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
206 PM PDT WED SEP 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PDT THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PDT THURSDAY. 

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S.

* LOCATIONS INCLUDE: IRRIGATED AREAS IN JACKPOT...WILDHORSE...
  OWYHEE...WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA
  SUMMIT... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL
  PARK... SECRET PASS...LAMOILLE CANYON...HARRISON
  PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO
  SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP
  SUMMIT... ELKO...SPRING CREEK...CARLIN...TONOPAH...ROUND
  MOUNTAIN... DUCKWATER...CURRANT SUMMIT

* DURATION: TEMPERATURES COULD DROP TO NEAR FREEZING BY LATE
  TONIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE
  THURSDAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE
  PROTECTED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PJS
928 
WWUS75 KLKN 130426
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
926 PM PDT WED SEP 12 2012


NVZ030-031-034-035-038-039-131600-
/O.UPG.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/
/O.NEW.KLKN.FZ.W.0006.120913T0600Z-120913T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
926 PM PDT WED SEP 12 2012

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. THE FROST
ADVISORY IS NO LONGER IN EFFECT. 

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO AT OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE MID 20S TO AROUND 30.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
  ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
  SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... PEQUOP
  SUMMIT...ELKO...SPRING CREEK...CARLIN

* DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING BY LATE
  TONIGHT AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS WILL NEED TO BE 
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ036-037-040-041-131600-
/O.CON.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
926 PM PDT WED SEP 12 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...
  TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 

* DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING BY LATE
  TONIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE
  THURSDAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE 
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
694 
WWUS75 KLKN 130929
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
229 AM PDT THU SEP 13 2012

NVZ030-031-034-035-038-039-131600-
/O.CON.KLKN.FZ.W.0006.000000T0000Z-120913T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
229 AM PDT THU SEP 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO AT OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE MID 20S TO AROUND 30.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA
  SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL
  PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS...
  PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN

* DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING OVERNIGHT
  AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE TODAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS WILL NEED TO BE 
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ036-037-040-041-131600-
/O.CON.KLKN.FR.Y.0002.000000T0000Z-120913T1600Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
229 AM PDT THU SEP 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... 
  TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT

* DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING OVERNIGHT
  AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE 
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
627 
WWUS75 KLKN 131543
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
843 AM PDT THU SEP 13 2012

...THE FREEZE WARNINGS AND THE FROST ADVISORY FOR NORTHEASTERN NEVADA
WILL EXPIRE AT 9 AM PDT THIS MORNING...


NVZ030-031-034-035-038-039-131645-
/O.EXP.KLKN.FZ.W.0006.000000T0000Z-120913T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
843 AM PDT THU SEP 13 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 



$$

NVZ036-037-040-041-131645-
/O.EXP.KLKN.FR.Y.0002.000000T0000Z-120913T1600Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
843 AM PDT THU SEP 13 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 



$$


PJS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 11, 5:53 PM PDT, 8 hours 51 minutes earlier.

Area forecast discussion, Sep 11, 5:53 PM PDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
553 PM PDT TUE SEP 11 2012

.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TODAY
ACROSS CENTRAL NEVADA BEFORE DRIER MOVES IN FOR THE REMAINDER OF
THE WEEK. NORTHERN NEVADA WILL REMAIN DRY WITH NEAR TO ABOVE
NORMAL TEMPS.

&&

.UPDATE...UPDATED FORECAST PACKAGE TO TAKE OUT THE FLASH
FLOOD WATCH AS SHOWERS AND THUNDERSTORMS ARE WEAKENING AND THE
THREAT OF HEAVY RAIN HAS ENDED. ALSO LOWERED TO POPS SLIGHTLY AS
THUNDERSTORM ACTIVITY IS DIMINISHING IN COVERAGE.

&&

.PREV DISCUSSION... /ISSUED AT 244 PM /

SHORT TERM...TODAY THROUGH THURSDAY. WATER VAPOR IMAGERY SHOWS A
UPPER LEVEL LOW MOVING JUST SOUTH OF TONOPAH. THIS FEATURE IS
HELPING TO FIRE THUNDERSTORMS THROUGHOUT CENTRAL NEVADA. MORNING
CLOUD COVER HAS INHIBITED CONVECTION BUT WHERE IT HAS CLEARED A
FEW CELLS HAVE DEVELOPED. THROUGH THE AFTERNOON EXPECT STORMS TO
INCREASE IN COVERAGE. VERY UNSTABLE AIRMASS WITH LI'S -3 TO -5 IN
CENTRAL NEVADA AND PW'S .75" TO NEAR AN INCH...ADDITIONALLY CAPE
IS 500 TO 1000 IN THIS AREA. WITH WEAK STORM MOTION OF 5 TO 10
KNOTS POTENTIAL IS THERE FOR FLASH FLOODING. OTHERWISE SMALL HAIL
AND GUSTY OUTFLOW WINDS OF 45 TO 50 MPH ARE POSSIBLE WITH THE
STORMS THAT DEVELOP THROUGH THIS EVENING. AS THE NIGHT PROGRESSES
THE UPPER LEVEL LOW WILL OPEN UP AS A SHORTWAVE TROUGH AND PUSH
EAST INTO UTAH BETWEEN 06Z TO 12Z...BUT SOME ISOLATED SHOWERS AND
THUNDERSTORMS WILL LINGER THROUGH EARLY WEDNESDAY MORNING. ON
WEDNESDAY DRY AIR WILL MOVE INTO THE ENTIRE FORECAST AREA WITH
PW'S BELOW .50" AND IT WILL BE STABLE WITH LI'S ABOVE 1...SO NO
THUNDERSTORMS EXPECTED DURING THE AFTERNOON HOURS. ON THURSDAY
UPPER LEVEL HIGH MOVES OVER NEVADA WITH WARMING TEMPERATURES AND
DRY CONDITIONS CONTINUING.

LONG TERM...THURSDAY THROUGH TUESDAY NIGHT. DRY AND STABLE AIR
PERSISTS AT LEAST THROUGH FRIDAY WITH RIDGE OVERHEAD. A SHORT
WAVE BREAKS DOWN THE RIDGE SATURDAY...FOLLOWED BY A DEEPER TROUGH
SUNDAY. MOISTURE IS LIMITED DUE TO THE ORIENTATION OF THE UPPER
LEVEL FLOW...THEREFORE KEPT POPS MINIMAL OVER THE FAVORABLE AREAS
OF CENTRAL NEVADA ON SATURDAY AND SUNDAY WITH LITTLE OR NO PRECIP
EXPECTED. TEMPS CLIMB SLIGHTLY ABOVE NORMAL FRIDAY BEFORE FALLING
BACK TO NORMAL LEVELS SATURDAY AND SUNDAY. THEREAFTER...FORECAST
IS SLIGHTLY MORE TRICKY AS ECMWF AND GFS DISAGREE ON WHAT HAPPENS
TO PASSING TROUGH. THE ECMWF CLOSES OFF THE TROUGH...FORMING A
579 500MB LOW OVER CENTRAL NEVADA. THE GFS AND THE GFS ENSEMBLE
KEEP THE TROUGH MOVING SOUTHEASTWARD OUT OF THE STATE...RESULTING
IN MAINLY NORTHERN FLOW ALOFT. BOTTOM LINE...MORE MOISTURE AND
INSTABILITY IF THE ECMWF VERIFIES...NEARLY CLEAR SKIES AND STABLE
AIR IF THE GFS VERIFIES ON MONDAY AND TUESDAY. HARD TO BELIEVE
WITH THE NW FLOW ALOFT THAT MOISTURE WILL ABE ABLE TO PUSH IN AND
THEN LINGER TO PRODUCE ANYTHING OTHER THAN SOME MID AND HIGH
CLOUDS. THEREFORE LEANED MORE TOWARDS THE GFS AND GFS ENSEMBLE.
THIS RESULTS IN IN SOME MINIMAL CLOUD COVER WITH NEAR NORMAL
TEMPERATURES.

AVIATION...NO ISSUES OR IMPACTS FOR ELKO AND WMC AS DRY AND
STABLE PERSISTS. ELY AND TPH REMAIN IN THE MOIST AIR...THEREFORE
THUNDERSTORMS MAY THOSE SITES. PUSHED START TIME BACK FROM 12Z
ISSUANCE AS THE ATMOSPHERE TOOK SOME TIME TO DESTABILIZES FROM
OVERNIGHT ACTIVITY AND ASSOCIATED CLOUD COVER...AND THIS APPEARS
TO BE PANNING OUT. ONCE THIS ACTIVITY DIMINISHES...NO IMPACTS ARE
EXPECTED OVERNIGHT

FIRE WEATHER...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING IN FIRE WEATHER ZONES 455 AND 457. THUNDERSTORMS WILL BE
WET WITH LOCALLY HEAVY RAINFALL. DRY AIR WILL PERSIST ACROSS
NORTHERN NEVADA TODAY WITH LIGHT WINDS. WEDNESDAY WILL FEATURE DRY
WEATHER WITH RELATIVELY LIGHT WINDS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

90/86
Hazardous weather outlook, Sep 11, 5:56 PM PDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
556 PM PDT TUE SEP 11 2012

NVZ035-037-040-041-130100-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
556 PM PDT TUE SEP 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Nevada, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.